A bound on violations of lorentz invariance

Cowsik, R. ; Sreekantan, B. V. (1999) A bound on violations of lorentz invariance Physics Letters B, 449 (3-4). pp. 219-222. ISSN 0370-2693

PDF - Publisher Version

Official URL: http://linkinghub.elsevier.com/retrieve/pii/S03702...

Related URL: http://dx.doi.org/10.1016/S0370-2693(99)00016-7


Recently Coleman and Glashow [Phys. Lett. B 405 (1997) 249; Harvard University Theoretical Physics Preprint 98/AO76 (pvt. comm)] have developed a model which allows the introduction of a small violation of Lorentz invariance. Observational signatures arise because this interaction also violates flavor conservation and allows the radiative decay of the muon, μ→e+γ, whose branching ratio increases as bγ4 where γ is the Lorentz factor of the muon with respect to the reference frame in which the dipole anisotropy of the universal microwave radiation vanishes. In this paper we place a bound on the Lorentz invariance violating parameter, b, of b<10-25 based on observations of horizontal air showers with ne≥5×106. With such small values of b the proposed radiative decay of the muon will not affect the functioning of the muon collider.

Item Type:Article
Source:Copyright of this article belongs to Elsevier Science.
ID Code:20670
Deposited On:20 Nov 2010 13:45
Last Modified:17 May 2016 04:57

Repository Staff Only: item control page